Alert archive / Nebraska / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 6, 2015, 1:51 PM CST for 17 counties in Nebraska. It took effect at Jan 7, 2015, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 1:51 PM CST (19:51 UTC)
- In effect from
- Jan 7, 2015, 12:00 AM CST
- Expired
- Jan 7, 2015, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159 WWUS43 KLBF 061951 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 151 PM CST TUE JAN 6 2015 ...BITTER COLD WIND CHILLS EXPECTED... .ANOTHER ARCTIC COLD FRONT WILL BRING NORTH WINDS AND PRODUCE BITTERLY COLD WIND CHILLS LATE TONIGHT INTO WEDNESDAY MORNING. NEZ004>010-023>029-036>038-094-071000- /O.NEW.KLBF.WC.Y.0002.150107T0600Z-150107T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 151 PM CST TUE JAN 6 2015 /1251 PM MST TUE JAN 6 2015/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ WEDNESDAY. * WIND CHILL VALUES...FROM 20 BELOW TO NEAR 30 DEGREES BELOW ZERO. * OTHER IMPACTS...FROST BITE CAN OCCUR IN ABOUT 30 MINUTES IN THESE TYPES OF CONDITIONS. PLEASE REMEMBER TO ALSO BRING YOUR PETS INSIDE OR PROVIDE SHELTER FOR THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TAYLOR
2 follow-up statements
125 WWUS43 KLBF 071031 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 431 AM CST WED JAN 7 2015 ...BITTER COLD WIND CHILLS... .ANOTHER ARCTIC COLD FRONT WILL BRING NORTH WINDS AND PRODUCE BITTERLY COLD WIND CHILLS THIS MORNING. NEZ004>010-023>029-036>038-094-071800- /O.CON.KLBF.WC.Y.0002.000000T0000Z-150107T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 431 AM CST WED JAN 7 2015 /331 AM MST WED JAN 7 2015/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * WIND CHILL VALUES...FROM 20 BELOW TO NEAR 30 DEGREES BELOW ZERO. * OTHER IMPACTS...FROST BITE CAN OCCUR IN ABOUT 30 MINUTES IN THESE TYPES OF CONDITIONS. PLEASE REMEMBER TO ALSO BRING YOUR PETS INSIDE OR PROVIDE SHELTER FOR THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ POWER
843 WWUS43 KLBF 071758 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1158 AM CST WED JAN 7 2015 NEZ004>010-023>029-036>038-094-071900- /O.EXP.KLBF.WC.Y.0002.000000T0000Z-150107T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 1158 AM CST WED JAN 7 2015 /1058 AM MST WED JAN 7 2015/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY. * WIND CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA. HOWEVER...TEMPERATURES WILL STAY IN THE SINGLE DIGITS TO LOWER TEENS THIS AFTERNOON. $$ SNIVELY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 12:16 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 6, 12:16 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1216 PM CST TUE JAN 6 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 335 AM CST TUE JAN 6 2015 EARLY THIS MORNING 1036MB SURFACE HIGH ANCHORED OVER CHAMBERLAIN SOUTH DAKOTA. LIGHT WINDS AND CLOUDY OVER WESTERN NEBRASKA. COLDEST TEMPERATURES OVER NORTH CENTRAL KONL. 850MB TEMPERATURES NEAR -5C EARLY THIS MORNING. FLURRIES HAVE ENDED OVER NORTH CENTRAL NEBRASKA AND WILL LET THE ADVISORY GO WITH ZONE ISSUANCE. NORTHERN PLAINS REMAIN IN FAST NORTHWEST FLOW. THROUGH THE DAY TODAY HUDSON BAY LOW WILL ROTATE A TROUGH THROUGH THE NORTHERN PLAINS DRAWING A 1050MB SURFACE HIGH PRESSURE ACROSS THE NORTHERN PLAINS WITH ASSOCIATED ARCTIC AIR. 850MB TEMPERATURES OVER WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY MORNING -20C. UPSLOPE FLOW COMBINED WITH VERY COLD TEMPERATURES WILL BRING SNOW TO WESTERN NEBRASKA BEGINNING NORTH TUESDAY AFTERNOON AND TRANSITIONING SOUTH OVER NIGHT. GENERALLY LESS THAN AN INCH OF SNOW EXPECTED. WINDS NOT AS STRONG WITH THIS SYSTEM AS THE LAST. HIGHLIGHTS NOT EXPECTED FOR SNOW. VERY COLD AIR COMBINED WITH SNOW COVER WILL APPROACH WIND CHILL HIGHLIGHTS OVER THE NORTH EARLY WEDNESDAY MORNING. BORDERLINE AND HAVE LEFT OUT FOR NOW. HIGHS TODAY WILL BE ON THE COOL SIDE WITH FRONT MOVING IN NORTH AROUND 18Z AND THEN STRONG COLD AIR ADVECTION THROUGH THE DAY. HAVE GONE SEVERAL DEGREES BELOW GUIDANCE WITH MODELS SLOW TO RESPOND. TONIGHTS LOW TEMPERATURES EXPECTED IN THE NEGATIVE NUMBERS OVER ALL EXCEPT SOUTHWEST NEBRASKA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 335 AM CST TUE JAN 6 2015 12Z WEDNESDAY AND BEYOND. A POLAR AIRMASS WILL SLIDE SOUTHEAST OF THE ROCKIES ACROSS THE PLAINS ON WEDNESDAY PROVIDING FOR ANOTHER ROUND OF BITTERLY COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS. THE ARCTIC FRONT WILL BE WELL SOUTH OF FORECAST AREA BY NOON WEDNESDAY...WITH A 1055MB PLUS HIGH SETTLING ATOP THE FORECAST AREA MIDDAY. THE RELAXING PRESSURE GRADIENT WILL ALLOW APPARENT T/S TO RISE ABOVE ADVISORY THRESHOLDS BY EARLY AFTERNOON...HOWEVER THE BRUNT OF THE CAA WILL TARGET OUR NORTHEASTERN ZONES AND POINTS EAST...THERE WE MAY SEE WIND CHILL READINGS IN THE MINUS TEEN RANGE THROUGH THE AFTERNOON HOURS. WILL RE-EVALUATE WIND CHILLS TODAY...AND ISSUE APPROPRIATE HEADLINES THEN. ANOTHER FORECAST CONCERN IS THE POTENTIAL OF LIGHT SNOW AND/OR FLURRIES CONTINUING WEDNESDAY MORNING ACROSS OUR SOUTHWEST. THE CP AIRMASS IS ANOMALOUSLY STRONG LEADING TO RATHER LOW DENDRITIC GROWTH ZONES...WHICH IS SHOWN TO BE MODESTLY SATURATED AT TIMES...FLURRIES AND/OR LIGHT SNOW IS POSSIBLE. THIS IS DESPITE THE DRY CONDITIONS THE MODELS ARE INDICATING BEYOND 12Z WEDNESDAY. RETURN FLOW TAKES CONTROL ON THE BACKSIDE OF THE EASTWARD DEPARTING ARCTIC HIGH. H85 TEMPERATURES ARE SHOWN TO WARM ABOVE 10C ACROSS SOUTHWEST NEBRASKA BY 12Z THURSDAY...SFC TEMPERATURES WILL WARM...HOWEVER THE WARMUP WILL BE SHORT-LIVED AS THE NEXT ARCTIC AIRMASS DIVES SOUTH ACROSS THE CENTRAL PLAINS THURSDAY AFTERNOON. HIGHS IN THE TEEN RETURN FOR FRIDAY...SUB ZERO AND SINGLE DIGIT LOWS WILL CONTINUE INTO THE WEEKEND. THE FRONT MAY BRING ANOTHER OPPORTUNITY FOR LIGHT PRECIPITATION...HOWEVER AT THIS POINT -FZDZ IS FAVORED AS PROFILES REVEAL SUPER-COOLED SATURATED LOW LEVELS WITHOUT ANY INFLUENCE OF ICE IN THE DGZ. TEMPERATURES WARM ONCE AGAIN FOR SATURDAY AS RETURN FLOW IS ESTABLISHED ON THE BACKSIDE OF THE DEPARTING HIGH. THE ROLLER-COASTER OF TEMPERATURES CONTINUES INTO EARLY NEXT WEEK AS AMPLIFIED NORTHERLY FLOW USHERS ADDITIONAL ARCTIC FRONTS THROUGH THE REGION. THERE ARE INDICATIONS OF A PATTERN CHANGE EARLY NEXT WEEK...WHICH WOULD SHUT DOWN THE TAP OF ARCTIC AIR ACROSS THE PLAINS...AT LEAST FOR A WHILE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1155 AM CST TUE JAN 6 2015 ANOTHER ARCTIC COLD FRONT WILL MOVE INTO NORTHERN NEBRASKA THIS AFTERNOON...WITH CEILINGS LOWERING INTO THE MVFR CATEGORY ALONG WITH SCATTERED SNOW SHOWERS. MOST OF THE LOWER MVFR CEILINGS WILL REMAIN ALONG AND SOUTHWEST OF A KVTN TO KANW TO KBBW LINE. SCATTERED SNOW SHOWERS ARE ALSO POSSIBLE AS THE FRONT MOVES THROUGH. CONDITIONS WILL IMPROVE LATER TONIGHT...AS DRIER AIR MOVES INTO THE REGION HELPING TO ERODE LOWER CLOUD COVER. NORTH WINDS WILL INCREASE TO 15 KTS WITH GUSTS TO 25 KTS THIS EVENING BEHIND THE FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...POWER LONG TERM...JACOBS AVIATION...TAYLOR
Hazardous weather outlook, Jan 6, 10:41 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1041 AM CST TUE JAN 6 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-071645- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1041 AM CST TUE JAN 6 2015 /941 AM MST TUE JAN 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. BITTERLY COLD WIND CHILLS ARE EXPECTED TONIGHT AS ANOTHER ARCTIC COLD FRONT MOVES SOUTH THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BITTERLY COLD WIND CHILLS ARE EXPECTED WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:42 PM CST | Winter Weather Advisory | LBF | Blaine, Boyd, Brown, Cherry, Garfield, Holt and 4 more | 7 hr |
Nearby
Wind Chill Advisories in Nebraska, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.